• Home
  • Health
  • Safety Alert issued against Painkiller Meftalspas

Safety Alert issued against Painkiller Meftalspas

Safety Alert issued against Painkiller Meftalspas
Warning about meftal spas

The drug meftalspas (mefenamic acid), which is mostly used for treating menstrual cramps and body aches, has been issued for a safety alert by the IPC. They want the health care professionals should closely monitor the drug and its adverse reactions on individuals.
The Indian Penal Code (IPC) is an independent organization of the ministry of health and family welfare that establishes national drug regulations. It updates the specifications of commonly used medications on a regular basis. Recently, it issued a safety alert against the drug as it reportedly triggers DRESS syndrome.


Meftal-Spas is prescribed for a number of ailments, including tooth pain, swelling, a high body temperature dysmenorrhea, rheumatoid arthritis (RA), and rheumatism.


DRESS syndrome also known as Drug Reaction with Eosinophilia and Systemic Symptoms can be caused if the drug is consumed callously and thus can result onto severe allergic reactions. The symptoms can vary person to person from having skin rashes to fevers, certain abnormalities, internal organ involvement, which can manifest two to eight weeks after drug intake, and lymphadenopathy.
Meftal and other common painkillers, also referred to as NSAIDs (non-steroidal anti- inflammatory drugs), function by decreasing the synthesis of prostaglandins, which heightens the perception of pain.


Painkiller side effects can raise blood pressure, cause acidity, ulcers, and damage to the kidneys.
These drugs can lead to acid reflux and ulcers because they block specific enzymes that lessen the stomach's ability to produce mucus. NSAIDs also cause the kidneys' blood flow to be reduced, which makes the kidneys work harder. There is an increased clotting tendency, which can cause heart attack and strokes due to the imbalance of two important enzymes.
Healthcare workers and patients are encouraged to watch out for symptoms of adverse medication reactions, like the DRESS syndrome.

 
If these signs appear, they ought to be notified right away via the IPC's numerous channels to the Pharmacovigilance Programme of India (PvPI) national coordination headquarters.


So, before popping these pills on your period cramps always do so under proper doctor guidance and only on proper prescription. As you don’t want to invite unnecessary health hazards and live a healthy life.